Alert archive / California / Winter Storm Warnings in 2008

Winter Storm Warning 2, NWS Medford, OR

January 9, 2008Siskiyou County, California

NWS Medford, OR issued this winter storm warning at Jan 9, 2008, 3:23 AM PST for Siskiyou County, California. It took effect at Jan 9, 2008, 4:00 PM PST. It was in force for 12 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 9, 2008, 3:23 AM PST (11:23 UTC)
In effect from
Jan 9, 2008, 4:00 PM PST
Expired
Jan 10, 2008, 3:40 AM PST
In force
12 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 9, 8:20 PM PSTHEAVY SNOW 1N Mount Shasta, CA1 INCH NEW SINCE 2130 PST
Jan 9, 8:20 PM PSTHEAVY SNOW 4N Dorris, CA4 INCHES NEW SINCE 4 PM...SNOWING STEADY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2008-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2008-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KMFR 091123
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
323 AM PST WED JAN 9 2008

CAZ081-ORZ025-091230-
/O.CAN.KMFR.WS.A.0002.080110T0000Z-080110T1200Z/
CENTRAL SISKIYOU COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS-
INCLUDING THE CITIES OF...YREKA...WEED...STEAMBOAT...
TOKETEE FALLS
323 AM PST WED JAN 9 2008

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WINTER
STORM WATCH. 

RISING SNOW LEVELS WILL KEEP SNOW AMOUNTS BELOW ADVISORY LEVELS
TONIGHT. SNOW ACCUMULATION OF 1 TO 2 INCHES ABOVE 3000 FEET AND UP TO AN
INCH ABOVE 2500 FEET CAN BE EXPECTED BY THURSDAY MORNING.

$$

CAZ080-082-083-091930-
/O.UPG.KMFR.WS.A.0002.080110T0000Z-080110T1200Z/
/O.NEW.KMFR.WS.W.0002.080110T0000Z-080110T1800Z/
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...
MOUNT SHASTA...DUNSMUIR...MCCLOUD...TENNANT
323 AM PST WED JAN 9 2008

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST THURSDAY ABOVE 3500 FEET...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM
PST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

ANOTHER STRONG STORM WILL ARRIVE THIS AFTERNOON WITH INCREASING
RAIN AND SNOW OVER THE REGION. SNOW LEVELS SHOULD BE BETWEEN 3500
AND 4000 FEET EARLY ON WITH SNOW LEVELS RISING SLIGHTLY OVERNIGHT.
6 TO 10 INCHES OF NEW ACCUMULATION IS POSSIBLE WITH THIS STORM
ABOVE 4000 FEET ALONG WITH SOUTH TO SOUTHWEST WINDS TO 15 TO 30
MPH...WITH 5 TO 8 INCHES ABOVE 3500 FEET. DURING PERIODS OF VERY
HEAVY SNOW NARROW VALLEYS MAY SEE SNOW LEVELS DROP TO THE VALLEY
FLOORS LOCALLY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

ORZ027-091930-
/O.NEW.KMFR.SB.Y.0003.080110T0000Z-080110T1400Z/
SOUTH CENTRAL OREGON CASCADES-
INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE...
DIAMOND LAKE...UNION CREEK
323 AM PST WED JAN 9 2008

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 4 PM THIS
AFTERNOON TO 6 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 6 AM PST THURSDAY. 

ANOTHER STRONG STORM WILL ARRIVE LATE THIS AFTERNOON WITH
INCREASING RAIN AND SNOW OVER THE REGION. SNOW LEVELS SHOULD BE
BETWEEN 3500 AND 4000. 6 TO 11 INCHES OF NEW ACCUMULATION IS
POSSIBLE WITH THIS STORM ABOVE 4000 FEET BY LATE THURSDAY
MORNING. THIS...ALONG WITH SOUTH TO SOUTHWEST WINDS TO 15 TO 40
MPH WILL CAUSE BLOWING AND DRIFTING SNOW TO REDUCE VISIBILITIES
TO BELOW A QUARTER OF A MILE AT TIMES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

ORZ029-030-091930-
/O.NEW.KMFR.SB.Y.0003.080110T0000Z-080110T1400Z/
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY...
BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER
323 AM PST WED JAN 9 2008

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 4 PM THIS
AFTERNOON TO 6 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 6 AM PST THURSDAY. 

ANOTHER STRONG STORM WILL ARRIVE LATE THIS AFTERNOON WITH
INCREASING RAIN AND SNOW OVER THE REGION. 3 TO 5 INCHES OF NEW
SNOW CAN BE EXPECTED BY LATE THURSDAY. SOUTH TO SOUTHWEST WINDS OF
15 TO 25 MPH WITH HIGHER GUSTS WILL CAUSE DRIFTING OF SNOW AND
POOR VISIBILITIES AT TIMES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
SVEN
3 follow-up statements
000 
WWUS46 KMFR 092221
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
221 PM PST WED JAN 9 2008

CAZ080-082-083-100630-
/O.CON.KMFR.WS.W.0002.080110T0000Z-080110T1800Z/
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...
MOUNT SHASTA...DUNSMUIR...MCCLOUD...TENNANT
221 PM PST WED JAN 9 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY ABOVE 3500 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY ABOVE 3500 FEET.

ANOTHER WINTER STORM WILL ARRIVE LATE THIS AFTERNOON WITH
INCREASING RAIN AND SNOW OVER THE REGION TONIGHT. SNOW LEVELS
NEAR 3000 FEET EARLY ON WILL RISE SLIGHTLY OVERNIGHT. 4 TO 8
INCHES OF NEW ACCUMULATION ARE EXPECTED WITH THIS STORM ABOVE 3500
FEET ALONG WITH SOUTH TO SOUTHWEST WINDS TO 15 TO 30 MPH. DURING
PERIODS OF VERY HEAVY SNOW NARROW VALLEYS MAY SEE SNOW LEVELS DROP
TO THE VALLEY FLOORS LOCALLY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

ORZ028-100630-
/O.EXA.KMFR.SB.Y.0003.080110T0000Z-080110T1400Z/
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...HOWARD PRAIRIE...SISKIYOU SUMMIT
221 PM PST WED JAN 9 2008

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 6 AM PST
THURSDAY NORTH OF HIGHWAY 66...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PST
THURSDAY NORTH OF HIGHWAY 66. 

ANOTHER STRONG STORM WILL ARRIVE LATE THIS AFTERNOON WITH
INCREASING RAIN AND SNOW OVER THE REGION TONIGHT. 4 TO 8 INCHES
OF NEW SNOW CAN BE EXPECTED NORTH OF HIGHWAY 66 WITH SOUTHWEST TO
WEST WINDS OF 20 TO 30 MPH CREATING AREAS OF BLOWING AND DRIFTING
AND REDUCED VISIBILITY. IN THE SISKIYOUS INCLUDING SISKIYOU
PASS...ACCUMULATIONS ARE ANTICIPATED TO BE ONLY 2 TO 4 INCHES
TONIGHT.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

ORZ027-100630-
/O.CON.KMFR.SB.Y.0003.080110T0000Z-080110T1400Z/
SOUTH CENTRAL OREGON CASCADES-
INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE...
DIAMOND LAKE...UNION CREEK
221 PM PST WED JAN 9 2008

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM
PST THURSDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
THURSDAY. 

ANOTHER STORM ARRIVING LATE THIS AFTERNOON WILL PRODUCE INCREASING
RAIN AND SNOW OVER THE REGION TONIGHT. SNOW LEVELS NEAR 3000 FEET
EARLY ON SHOULD RISE SLIGHTLY OVERNIGHT. 4 TO 8 INCHES OF NEW
ACCUMULATION IS EXPECTED BY THURSDAY MORNING. SOUTH TO SOUTHWEST
WINDS TO 15 TO 30 MPH WITH HIGHER GUSTS WILL CAUSE AREAS OF
BLOWING AND DRIFTING AND REDUCED VISIBILITIES TO BELOW A QUARTER
OF A MILE AT TIMES.

WIDESPREAD SNOW SHOWERS ARE EXPECTED TO CONTINUE THROUGH THURSDAY
WITH ADDITIONAL ACCUMULATION.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

ORZ029-030-100630-
/O.CON.KMFR.SB.Y.0003.080110T0000Z-080110T1400Z/
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY...
BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER
221 PM PST WED JAN 9 2008

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM
PST THURSDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
THURSDAY. 

ANOTHER STORM WILL ARRIVE LATE THIS AFTERNOON WITH INCREASING
SNOW OVER THE REGION TONIGHT. 2 TO 5 INCHES OF NEW SNOW CAN BE
EXPECTED BY THURSDAY MORNING. SOUTH TO SOUTHWEST WINDS OF 5 TO 15 
MPH ARE EXPECTED TO INCREASE IN AREAS TO 15 TO 25 MPH OVERNIGHT
WITH HIGHER GUSTS CREATING BLOWING AND DRIFTING POOR VISIBILITY.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

STAVISH
000 
WWUS46 KMFR 100607
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1007 PM PST WED JAN 9 2008

CAZ080-082-083-101415-
/O.CON.KMFR.WS.W.0002.000000T0000Z-080110T1800Z/
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...
MOUNT SHASTA...DUNSMUIR...MCCLOUD...TENNANT
1007 PM PST WED JAN 9 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY. 

ANOTHER WINTER STORM CONTINUES TO BRING RAIN AND SNOW OVER THE REGION
TONIGHT. SNOW LEVELS WILL BE NEAR 3000 FEET. 4 TO 8 INCHES OF NEW
ACCUMULATION ARE EXPECTED WITH THIS STORM ABOVE 3500 FEET ALONG
WITH SOUTH TO SOUTHWEST WINDS TO 15 TO 30 MPH. DURING PERIODS OF
VERY HEAVY SNOW NARROW VALLEYS MAY SEE SNOW LEVELS DROP TO THE
VALLEY FLOORS LOCALLY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

ORZ028-101400-
/O.CON.KMFR.SB.Y.0003.000000T0000Z-080110T1400Z/
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...HOWARD PRAIRIE...SISKIYOU SUMMIT
1007 PM PST WED JAN 9 2008

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM
PST THURSDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
THURSDAY. 

ANOTHER STRONG STORM CONTINUES TO BRING RAIN AND SNOW OVER THE REGION
TONIGHT. 4 TO 8 INCHES OF NEW SNOW CAN BE EXPECTED NORTH OF
HIGHWAY 66 WITH SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH CREATING
AREAS OF BLOWING AND DRIFTING AND REDUCED VISIBILITY. IN THE
SISKIYOUS INCLUDING SISKIYOU PASS ACCUMULATIONS ARE ANTICIPATED
TO BE ONLY 2 TO 4 INCHES TONIGHT.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

ORZ027-101400-
/O.CON.KMFR.SB.Y.0003.000000T0000Z-080110T1400Z/
SOUTH CENTRAL OREGON CASCADES-
INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE...
DIAMOND LAKE...UNION CREEK
1007 PM PST WED JAN 9 2008

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM
PST THURSDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
THURSDAY. 

ANOTHER STORM CONTINUES TO BRING RAIN AND SNOW OVER THE REGION TONIGHT.
SNOW LEVELS WILL BE NEAR 3000 FEET. 4 TO 8 INCHES OF ACCUMULATION
IS EXPECTED BY THURSDAY MORNING. SOUTH TO SOUTHWEST WINDS TO 15 TO
30 MPH WITH HIGHER GUSTS WILL CAUSE AREAS OF BLOWING AND DRIFTING
AND REDUCED VISIBILITIES TO BELOW A QUARTER OF A MILE AT TIMES.

WIDESPREAD SNOW SHOWERS ARE EXPECTED TO CONTINUE THROUGH THURSDAY
WITH ADDITIONAL ACCUMULATION.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

ORZ029-030-101400-
/O.CON.KMFR.SB.Y.0003.000000T0000Z-080110T1400Z/
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY...
BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER
1007 PM PST WED JAN 9 2008

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM
PST THURSDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
THURSDAY. 

ANOTHER STORM CONTINUES TO BRING SNOW OVER THE REGION TONIGHT. 2
TO 5 INCHES OF SNOW CAN BE EXPECTED BY THURSDAY MORNING. SOUTH TO
SOUTHWEST WINDS OF 5 TO 15 MPH ARE EXPECTED TO INCREASE IN AREAS
TO 15 TO 25 MPH OVERNIGHT WITH HIGHER GUSTS CREATING BLOWING AND
DRIFTING POOR VISIBILITY.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
000 
WWUS46 KMFR 101140
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
340 AM PST THU JAN 10 2008

CAZ080-082-083-101245-
/O.CAN.KMFR.WS.W.0002.000000T0000Z-080110T1800Z/
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...
MOUNT SHASTA...DUNSMUIR...MCCLOUD...TENNANT
340 AM PST THU JAN 10 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WINTER
STORM WARNING. 

AFTER A 2 TO 3 HOUR BREAK...ANOTHER 1 TO 2 INCHES OF SNOW
ACCUMULATION CAN BE EXPECTED ABOVE 4500 FEET BY MID MORNING.

$$

ORZ027>030-101245-
/O.CAN.KMFR.SB.Y.0003.000000T0000Z-080110T1400Z/
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE...
DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT...
ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER
340 AM PST THU JAN 10 2008

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SNOW
AND BLOWING SNOW ADVISORY. 

AFTER A 2 TO 3 HOUR BREAK...ANOTHER 1 TO 2 INCHES OF SNOW
ACCUMULATION CAN BE EXPECTED EAST OF THE CASCADES...WITH AN
ADDITIONAL 2 TO 4 INCHES IN THE SISKIYOUS AND SOUTHERN CASCADES BY
LATE MORNING. AN ADDITIONAL 3 TO 5 INCHES CAN BE EXPECTED IN THE
NORTHERN CASCADES BY LATE MORNING AS WELL.

$$
SVEN

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this winter storm warning went out at Jan 9, 2:48 AM PST, 35 minutes earlier.

Area forecast discussion, Jan 9, 2:48 AM PST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
248 AM PST WED JAN 9 2008

.DISCUSSION...MODELS REMAIN IN FAIRLY GOOD AGREEMENT OUT THROUGH
THE NEXT THREE DAYS. CORE OF 120KT JET MOVES INTO NORTHERN OREGON
TODAY AHEAD OF THE NEXT FRONT MOVING THROUGH OUR REGION TONIGHT.
ANOTHER TIGHTLY WOUND SYSTEM APPROACHES WITH A WARM FRONT BRINGING
MORE STRATIFORM PRECIP TO THE COAST THIS AFTERNOON...AND SPREADING
INLAND OVER THE CASCADES SHORTLY AFTER SUNSET. THE GFS AND NAM ARE
IN GOOD AGREEMENT WITH BL WINDS OF 50 TO 55 KT AT THE COAST AND
850MB WINDS OF 60-65KT FROM THE SW HINTING AT A COASTAL BARRIER
JET BRINGING WINDS UP TO HIGH WIND WARNING AT THE COAST THIS
EVENING AND TONIGHT. JET INTENSIFIES TO 150KT AS IT BEGINS TO
MOVE SOUTH AGAIN TONIGHT AND WITH STRONG BL FLOW FEEDING IN
MOISTURE FROM THE SOUTH AND STRONG PERPENDICULAR FLOW AT 700 MB
WILL PROVIDE BROAD OROGRAPHIC LIFT OVER THE ENTIRE WEST SIDE AS
WELL AS NORTHERN CALIFORNIA. HOWEVER...WITH THE AREA IN LESS
FAVORABLE RIGHT EXIT REGION AND BL-850MB FLOW STILL WRINGING OUT
THE BEST PRECIP SOUTH OF THE CASCADES HAVE NOT GONE QUITE AS
BULLISH AS THE NAM12 IS INDICATING...BUT RATHER A HIGH BLEND OF
GFS AND NAM12 QPF FOR THE CASCADES...WITH THE SISKIYOUS AND MOUNT
SHASTA ARE BEING PRIME FOR BOTH. ZONAL FLOW SLOWLY TRANSITIONS TO
NORTHWEST ZONAL FLOW AND THEN FINALLY A FLAT RIDGE BY SUNDAY WITH
EACH SUBSEQUENT FRONT COMING THROUGH WEAKER AND WEAKER THROUGH
SATURDAY.

&&

.AVIATION...MOSTLY VFR CONDITIONS WITH SOME LOCAL MVFR CONDITIONS
WILL SEE AREAS OF VALLEY FOG AND MVFR TO IFR CONDITIONS BRIEFLY
THIS MORNING. MORE WIDESPREAD MVFR WITH ISOLATED IFR CONDITIONS
MOVE INLAND TONIGHT WITH HIGHER ELEVATIONS OF THE SISKIYOUS AND
CASCADES TOTALLY SOCKED IN WITH HEAVY SNOW.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SNOW AND BLOWING SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM
     PST THURSDAY FOR ORZ027-ORZ029-ORZ030.
     HIGH WIND WARNING FROM 6 PM THIS EVENING TO 4 AM PST THURSDAY
     FOR ORZ021-ORZ022.
     WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST
     THURSDAY FOR .

CA...WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST
     THURSDAY FOR CAZ080-CAZ082-CAZ083.

PACIFIC COASTAL WATERS...GALE WARNING FROM 4 PM THIS AFTERNOON TO 4 AM PST THURSDAY FOR
     PZZ350-PZZ356-PZZ370-PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 4 AM PST THURSDAY FOR PZZ350-PZZ356-
     PZZ370-PZZ376.

SVEN
Hazardous weather outlook, Jan 8, 4:45 PM PST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
445 PM PST TUE JAN 8 2008

ORZ021-022-100045-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
445 PM PST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH WIND WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
EARLY THURSDAY MORNING. SEE STATEMENT FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ORZ027-100045-
SOUTH CENTRAL OREGON CASCADES-
445 PM PST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TONIGHT

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 7 PM PST TUESDAY. SEE
WINTER WEATHER STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ORZ025-100045-
EASTERN DOUGLAS COUNTY FOOTHILLS-
445 PM PST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

A HEAVY SNOW WARNING IS IN EFFECT UNTIL 7 PM PST TUESDAY FOR
ELEVATIONS ABOVE 3000 FEET. SEE WINTER WEATHER MESSAGE FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT FOR ELEVATIONS ABOVE 4000 FEET. SEE WINTER
WEATHER STATEMENT FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CAZ082-100045-
SOUTH CENTRAL SISKIYOU COUNTY-
445 PM PST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT FOR ELEVATIONS ABOVE 3500 FEET. SEE WINTER
WEATHER STATEMENT FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CAZ081-083-100045-
CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
445 PM PST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

A SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST
TUESDAY FOR ELEVATIONS ABOVE 3500 FEET. SEE WINTER WEATHER
STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT. SEE WINTER WEATHER STATEMENT FOR MORE
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ORZ029>031-100045-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
445 PM PST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TONIGHT

A SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST
TUESDAY. SEE WINTER WEATHER STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PETRUCELLI

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 10:16 AM PSTWind AdvisoryMFRSiskiyou17 hr

Nearby

Winter Storm Warnings in California, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.